The Diabetes Forum Support Community For Diabetics Online banner

1 - 10 of 10 Posts

·
Banned
Joined
·
67 Posts
Discussion Starter · #1 ·
I have been ill for about 4 weeks. No fever, no real cough, runny nose, ear pain, some balance concerns, but the biggy is upper back pain. I have been to 4 different doctors, I have been on 4 different antibiotocs. I seem to get better for about 2 days. I am very week. I have left the apartment 4 times in 5 weeks. I have a slight headache all the time.
I keep a heating pad on my back, that seems to help a bit. The hard part is sleep. The pain in my upper back will not let me sleep.
At the Er they gave me a breathing treatment, after that I coughed a good bit for a short wihile. They took an chest xray, said I may have a slight case of pneumonia, they gave me a shot of roscephin.
The upper back pain started on the right side only, however, it has spread across my upper back and shoulders.
Years ago I had heard of something only diabetics get(it is rare) that causes upper back pain. Any ideas would be greatly appreciated. Oh and chills, lots of chills, no fever, just chills.
 

·
Registered
Joined
·
4,368 Posts
I had something similar happen to me a few summers ago. It started with a sinus infection, flu and then antibiotics. Even after a super course of antibiotics I felt so weak and tons of pain all over my body, especially my upper back and shoulders. At first I thought the antibiotics might have affected my immune system. Then I thought I might have Fibromyalgia. Then I started to do some of my own research and discovered lots of people get those symptoms when they react badly to statin drugs. My balance was affected too. It was a lot for me just to walk to the mailbox and forget exercise. I could barely walk a block because I felt like I was going to pass out. By BP was low but my pulse was high. I felt like I had aged 20 years in a month. I finally decided I was going to stop the statin drug. Within a week or two many of my symptoms diminished. I still have some permanent muscle damage from the statin but I do feel a lot better without it. My doctor called it Statin Myopathy. I wished he had warned me of that before he prescribed the statin drug.
 

·
WHAT, I got D
Joined
·
3,849 Posts
I am on my 3rd antibiotic and now predinsone to rid me of this scurge of an infection I got. Same symptoms as you, sinus, sore throat, antibiotic, goes away, come back, sinus, chest, sore throat, antibiotics, goes away, come back, ear ache sinus infection, antibiotic, steroids this time and Levenquin. Its going away but putting up a fight. The doc said there was a bacteria going around that seems to have built up some resistance to commonly prescribed antibiotics, he had it as well and it took him 3 rounds of antibiotics to rid himself of it.
 

·
Registered
Joined
·
162 Posts
I hope you get well soon with antibiotics. I have read that pain can radiate from what seems a localized part of the body. The drs. must know that.
 

·
Banned
Joined
·
67 Posts
Discussion Starter · #5 ·
That sounds pretty close. All the meds I take I have been on for years.
I am not sure I am on a statin. Aren't the statiins the ones that end in "ril"?
All I can do is sleep and try to keep warm (chills).
 

·
Registered
Joined
·
31 Posts
That sounds pretty close. All the meds I take I have been on for years.
I am not sure I am on a statin. Aren't the statiins the ones that end in "ril"?
All I can do is sleep and try to keep warm (chills).
Statins are cholesterol meds that tend to end in "statin' such as lovastatin, simvastatin. Lipitor is a brand name. :)
 

·
Registered
Joined
·
4,368 Posts
Statins have all sorts of names like Crestor, Lipitor, Prevachol. I was on the generic version of Prevachol called Prevarastatin. If you are on a lot of meds talk to your pharmacist about some of the interactions. There is also something I have read about on several diabetic forums called autonomic neuropathy. I know balance issues happen with that.
 

·
Banned
Joined
·
67 Posts
Discussion Starter · #8 ·
Ahhh, Lipitor, I kneew that. My brain is not working well today.
I made a 4 attermpt to see my Gp yesterday. I would not go into the waiting room, there were 60 people sick as dogs in there. For 2 hours I stood in the hall trying to avoid the sick people. Everyone, I mean everyone, plus those that came in after me had already left. I was all alone, so I left, too.
I have little or no immune system left. I can not stand around 60 sick coughing people for 2 hours. I have to find another doctor. Thanks everyone,
 
1 - 10 of 10 Posts
Top